Alert archive / Kansas / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 159, NWS Topeka, KS
NWS Topeka, KS issued this severe thunderstorm warning at Oct 14, 2000, 5:12 PM CDT for Marshall County, Kansas. It was in force for 33 min. 3 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Oct 14, 2000, 5:12 PM CDT (22:12 UTC)
- Expired
- Oct 14, 2000, 5:45 PM CDT
- In force
- 33 min
- Issued by
- NWS Topeka, KS
- Area
- Whole counties
County Marshall County, KS
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 14, 5:13 PM CDT | Hail 0.88 | Home, KS | |
| Oct 14, 5:20 PM CDT | Hail 0.88 | Beattie, KS | |
| Oct 14, 5:52 PM CDT | Hail 0.75 | Marysville, KS |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 10.2 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 172 J/kg
- Mixed-layer CIN
- -151 J/kg
- Mixed-layer LCL
- 870 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 96 m²/s²
- 0-3 km storm-relative helicity
- 106 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KTOP 142212 SVRTOP KSC117-142245- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TOPEKA KS 512 PM CDT SAT OCT 14 2000 THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN AND NORTH CENRAL MARSHALL COUNTY IN NORTHEAST KANSAS * UNTIL 545 PM CDT * AT 512 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 3 MILES WEST OF BEATTIE...OR ABOUT 9 MILES EAST OF MARYSVILLE...MOVING EAST AT 25 MPH. * SOME LOCATIONS AFFECTED... SUMMERFIELD AXTELL LARGE HAIL IS LIKELY WITH THIS SEVERE THUNDERSTORM. IF YOU ARE IN THE PATH OF THE STORM...MOVE INDOORS. STAuY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE LATEST SEVERE WEATHER INFORMATION.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 14, 3:39 PM CDT, 1 hour 33 minutes earlier.
Area forecast discussion, Oct 14, 3:39 PM CDT, 1 hour 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TOPEKA KS 339 PM CDT SAT OCT 14 2000 ...PRECIPITATION CHANCES TONIGHT...THEN AGAIN ON MONDAY ARE MAIN CONCERNS...ALONG WITH TEMPERATURES. THUNDERSTORMS CONTINUE TO FIRE IN WARM AIR AHEAD OF FRONT OVER EAST CENTRAL AND NORTHEAST KANSAS IN MOIST INFLOW AREA...ALTHOUGH LOW LEVEL FLOW NOT THAT STRONG. WILL STILL KEEP MENTION OF SEVERE AS HAVE HAD AT LEAST REPORTS OF SMALL HAIL WITH VILS IN THE MIDDLE TO UPPER 30S. EXPECT UPPER IMPULSE EJECTING FROM SOUTHWEST IN STRONG JET ALOFT TO STILL SUPPORT SOME POTENTIAL. SHOWERS MOVING TO THE NORTHEAST BUT CONTINUE TO REDEVELOP TO THE SOUTHWEST. NEXT FEATURE IS IN THE NORTHERN STREAM AND MODELS HAVE THIS WORKING ACROSS STATE OVERNIGHT. GIVEN THIS FEATURE...WILL CONTINUE HIGH POPS FOR THE OVERNIGHT HOURS. TEMPERATURE WISE WILL GO CLOSER TO FAN NUMBERS ON LOWS IN THE NORTH CENTRAL AND...COMPROMISE OVER THE EAST CENTRAL WHERE PCPN WILL BE LAST TO LEAVE. ON SUNDAY...WAVE WORKS EAST...MODELS SHOWING CONSIDERABLE LOW LEVEL RH. WITH GO WITH SKIES BECOMING PARTLY CLOUDY...EAST CENTRAL THE LAST TO FOLLOW. LOOKS LIKE TEMPERATURES IN AROUND 70 WILL BE GOOD BUT IF CLOUDS LINGER OVER THE EAST CENTRAL...THEY COULD BE COOLER. SUNDAY NIGHT AND MONDAY MODELS HAVE SYSTEM COMING OUT OF SW WITH THE AVN BEING THE STRONGEST AND MOST CONSISTENT WITH THIS FEATURE. QPF HOWEVER LOOKS OVERDOWN. FOR NOW WILL INTRODUCE KEEP SKIES AT LEAST PARTLY CLOUDY SUNDAY NIGHT AND INCREASING CLOUDS OVER THE NORTHEAST AND EAST CENTRAL MONDAY WITH 20 TO 30 PERCENT POPS. MODELS HAVE H850 MB TEMPS COOLING SOME. WILL GO WITH 65 TO 70 MOST AREAS. .TOP...NONE FRANTZ
In the hours before
Special weather statement, Oct 14, 11:30 AM CDT, 5 hours 42 minutes before
KSZ010>012-022>024-026-035>040-054>056-058-059-142030- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TOPEKA KS 1130 AM CDT SAT OCT 14 2000 ...SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS NORTHEAST AND EAST CENTRAL KANSAS THIS AFTERNOON AND EVENING... STORM SPOTTER ACTIVATION MAY BE NECESSARY ACROSS NORTHEAST AND EAST CENTRAL KANSAS THIS AFTERNOON AND EVENING. THE AREA OF GREATEST CONCERN WOULD BE GENERALLY ALONG AND SOUTHEAST OF A LINE... FROM MARYSVILLE TO ABILENE. THE MAIN THREAT FROM THE THUNDERSTORMS WOULD BE LARGE HAIL AND DAMAGING WINDS. A SLOW MOVING COLD FRONT...SEVERAL UPPER LEVEL IMPULSES...AND MOIST UNSTABLE AIR AHEAD OF THE FRONT...WILL ALL COMBINE TO GIVE A POTENTIAL FOR SEVERE WEATHER. THE MID AFTERNOON INTO THE EARLY EVENING HOURS WOULD BE THE TIME OF MOST CONCERN. STAY TUNED TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR FURTHER STATEMENTS CONCERNING THIS POTENTIAL SEVERE WEATHER EVENT.S PF
The office that day
Everything else NWS Topeka, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 13, 7:06 PM CDT | Severe Thunderstorm Warning | TOP | Republic | 14 min |
| Oct 14, 5:39 PM CDT | Severe Thunderstorm Warning | TOP | Marshall | 21 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.